MAUDE Adverse Event Report: SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS

SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Model Number 500-301
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation of Vessels (2135); Great Vessel Perforation (2152); Pericardial Effusion (3271)
Date of Event 06/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra) lead due to infection.A spectranetics lld ez lead locking device (lld ez) was inserted into the lead to provide traction.Beginning with a spectranetics 12f glidelight laser sheath, advancement was made through the innominate region and into the superior vena cava (svc) when the patient's blood pressure dropped.A pericardial effusion was detected via transesophageal echocardiography (tee), and rescue efforts began, including rescue balloon and thoracotomy.An anterior, 6 cm perforation extending from the innominate, through the svc, and into the ra was discovered and repaired.Post-thoracotomy, the ra lead was removed, and the patient survived the procedure.This event captures the 12f glidelight in use when the perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
H3): the device was discarded, thus no device evaluation could be completed.H6): perforation of vessels, great vessel perforation, and cardiac perforation are known risks of complication with use of the glidelight device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
GLIDELIGHT LASER SHEATH
Common Device Name
DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key19680381
Report Number3007284006-2024-00141
Device Sequence Number11535738
Product Code MFA
UDI-Device Identifier00813132020323
UDI-Public(01)00813132020323(17)250926(10)FGA23J21A
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P960042 S071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/26/2025
Device Model Number500-301
Device Catalogue Number500-301
Device Lot NumberFGA23J21A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2024
Initial Report FDA Received Date07/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SORIN MEDICAL 52ERJB TINED RA PACING LEAD; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LLD EZ LEAD LOCKING DEVICE
Outcome Attributed to Adverse Event Life Threatening;
Patient Age79 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian